Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 28, 2001, 3:42 PM MDT for Grant County, Luna County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2001, 3:42 PM MDT (21:42 UTC)
- Expired
- Aug 28, 2001, 4:45 PM MDT
- In force
- 63 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grant County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 166 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WUUS54 KEPZ 282144 SVRELP NMC017-029-282245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 342 PM MDT TUE AUG 28 2001 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRANT COUNTY IN NEW MEXICO NORTHWESTERN LUNA COUNTY IN NEW MEXICO * UNTIL 445 PM MDT * AT 334 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER CENTRAL GRANT COUNTY...OR ABOUT 4 MILES SOUTH OF SILVER CITY... MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TYRONE BY 3:45 WHITE SIGNAL BY 3:55 REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL PASO. LAT...LON 3269 10818 3274 10839 3233 10853 3231 10808
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:19 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 28, 2:19 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 219 PM MDT TUE AUG 28 2001 SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION DURING THE NEXT TWO DAYS. THAT WILL LEAD TO INCREASED CLOUDS AND SCATTERED THUNDERSTORMS. AFTER THE DISTURBANCES PASS BY...WELL SEE DRIER AIR MOVE INTO THE REGION WHICH WILL HELP CLEAR OUR SKIES AND WARM US UP. TEMPERATURES FOR THE NEXT COUPLE OF DAYS WILL BE A LITTLE BELOW NORMAL...THEN AS WE HEAD INTO THE WEEKEND WELL SEE TEMPERATURES RETURN TO NORMAL OR SLIGHTLY ABOVE NORMAL. DISCUSSION... MODELS AGREE IN THE BIG PICTURE...BUT AS SOME HAVE SAID THE DEVIL IS IN THE DETAILS. ALL THE MODELS SAY WELL MOISTEN UP AND WEVE HAVE...BUT FROM THERE THE MODELS BEGIN TO DIVERGE. AVN BRINGS THIS BIG OL VORT MAX DOWN ON TOP OF US TONIGHT...WHILE THE ETA AND NGM BRING A VORT MAX DOWN DURING THE DAY TOMORROW. NEEDLESS TO SAY WELL SEE A DECENT CHANCE FOR RAIN DURING THE NEXT TO DAYS. AVN HAS DRIER AIR WORKING IN ON THURSDAY WHILE THE NGM HAS THE MOISTURE LINGERING. I LIKE THE AVN SOLUTION...BUT I DONT THINK IT WILL DRY OUT FAST ENOUGH TO PULL THE CHANCE RAIN ON THURSDAY. LOOKS LIKE WELL STAY DRY INTO THE WEEKEND. THE EXTENDED MODELS ARE HINTING AT TRYING TO BRING SOME MOISTURE IN FOR THE START OF NEXT WEEK. BUT FOR NOW ILL STICK WITH THE PARTLY CLOUDY SKIES IN THE CURRENT EXTENDED AND RE-EVALUATE TOMORROW. TEMPERATURES WILL BE A LITTLE BELOW NORMAL THE NEXT COUPLE OF DAYS...BUT THEN THEY WILL WARM BACK TO A LITTLE ABOVE NORMAL BY THE WEEKEND. EL PASO BB 70/ 90/ 68/ 89/ 68 32311 LAS CRUCES BB 65/ 88/ 63/ 87/ 63 32311 ALAMOGORDO BB 65/ 88/ 63/ 87/ 63 32311 CLOUDCROFT BB 48/ 68/ 46/ 67/ 46 24231 TRUTH OR CONSEQUENCES BB 67/ 89/ 65/ 88/ 65 32311 SILVER CITY BB 59/ 82/ 57/ 81/ 57 24231 DEMING BB 64/ 89/ 62/ 88/ 62 32311 LORDSBURG BB 64/ 90/ 62/ 89/ 62 32311 SIERRA BLANCA BB 66/ 87/ 64/ 86/ 64 32311 .ELP...NONE 15 BRICE N
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.